Alert archive / Tennessee / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 156, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jul 22, 2008, 11:31 AM CDT for Sumner County, Tennessee. It was in force for 19 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 22, 2008, 11:31 AM CDT (16:31 UTC)
- Expired
- Jul 22, 2008, 11:50 AM CDT
- In force
- 19 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
County Sumner County, TN
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 4.5 hours before the alert went out and 40 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2116 J/kg
- Mixed-layer CIN
- -108 J/kg
- Mixed-layer LCL
- 1289 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 41 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.1
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 22, 2:56 AM CDT, 8 hours 35 minutes earlier.
Area forecast discussion, Jul 22, 2:56 AM CDT, 8 hours 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 256 AM CDT TUE JUL 22 2008 .SHORT TERM...IT WAS WARM AND MUGGY ACROSS THE MID STATE THIS MORNING, WITH TEMPERATURES HANGING IN THE 70S. EARLY MORNING RADAR LOOPS SHOWED A WELL-DEFINED OUTFLOW BOUNDARY, SWUNG OUT FROM CONVECTION OVER EASTERN MISSOURI AND SOUTHERN ILLINOIS, PUSHING INTO THE PADUCAH AREA. THIS WILL LIKELY BECOME A FOCUS FOR ADDITIONAL CONVECTION JUST TO OUR NORTHWEST LATER THIS MORNING, WHICH SHOULD WORK ITS WAY INTO NORTHWESTERN MIDDLE TENNESSEE BY THIS AFTERNOON. IN ADDITION, EXPECT THE LIKELIHOOD FOR MCS GENERATION IN THE SOUTHEAST MISSOURI AREA THIS AFTERNOON, WITH THUNDERSTORMS SURGING TO THE EAST SOUTHEAST TOWARD THE MID STATE. BELIEVE THIS ACTIVITY WILL LIKELY SPREAD ACROSS OUR FORECAST AREA TONIGHT, ESPECIALLY NORTHERN SECTIONS, AS COLD FRONT WORKS SOUTHWARD ACROSS KENTUCKY. SPC OUTLOOK INDICATES A SLIGHT RISK FOR SEVERE THUNDERSTORMS IN MIDDLE TENNESSEE TODAY AND TONIGHT, AND WOULD NOT BE SURPRISED TO SEE A FEW SEVERE STORMS IN OUR AREA ON WEDNESDAY AS WELL (ESPECIALLY OVER OUR EXTREME SOUTHERN AREAS, AHEAD OF THE COLD FRONT). WILL LEAVE MENTION OF POSSIBILITY OF SEVERE IN ZFP FORECAST FOR LATE TODAY AND TONIGHT, BUT LEAVE IT OUT FOR WEDNESDAY FOR RIGHT NOW AND GIVE DAY SHIFT A CHANCE TO LOOK AT THAT POSSIBILITY A LITTLE CLOSER. WILL ALSO MENTION HEAVY RAINFALL POTENTIAL WITH THUNDERSTORMS TONIGHT, AS PWS AHEAD OF COLD FRONT WILL BE CLOSE TO TWO INCHES. BRIEF REPRIEVE FROM THE HOT AND STICKY WEATHER, BEHIND THE FRONT, WILL COME TO AN END BY FRIDAY AS FLOW TURNS BACK TO THE SOUTH AND THE HIGHER DEW POINTS RETURN. AS FAR AS TEMPERATURES GO, IT LOOKS LIKE ONE MORE DAY OF HEAT INDICES AROUND 100 TODAY, AND MAY MENTION HEAT INDICES IN A HEADLINE JUST TO KEEP EVERYONE AWARE OF HEAT-RELATED HEALTH ISSUES. .LONG TERM...OUR SUMMER OF COLD FRONTS CONTINUES INTO EARLY NEXT WEEK, AS YET ANOTHER COLD FRONT IS PROGGED TO DROP INTO OUR NECK OF THE WOODS BY MONDAY OR TUESDAY. && .PRELIMINARY POINT TEMPS/POPS... NASHVILLE 97 71 86 67 / 30 60 40 10 CLARKSVILLE 94 69 86 63 / 30 80 30 10 CROSSVILLE 91 66 79 61 / 30 60 50 10 COLUMBIA 97 71 86 67 / 20 60 50 10 LAWRENCEBURG 98 72 86 67 / 20 50 60 10 WAVERLY 95 70 86 65 / 30 80 40 10 && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && 19
Hazardous weather outlook, Jul 22, 5:04 AM CDT, 6 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 504 AM CDT TUE JUL 22 2008 TNZ005>011-022>034-056>066-075-077>080-093>095-231030- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DEKALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 504 AM CDT TUE JUL 22 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT IT WILL BE ANOTHER HOT DAY ACROSS THE MID STATE ON TUESDAY, WITH TEMPERATURES EXPECTED CLIMB INTO THE MID 90S MOST PLACES, PUSHING HEAT INDICES TO 100 DEGREES OR HIGHER. SCATTERED THUNDERSTORMS WILL DEVELOP IN THE AFTERNOON HEAT, AND SOME OF THESE STORMS MAY BECOME SEVERE, WITH DAMAGING WINDS AND LARGE HAIL THE PRIMARY THREATS. A COLD FRONT WILL PUSH INTO MIDDLE TENNESSEE TONIGHT, BRINGING ANOTHER ROUND OF ACTIVE WEATHER TO THE AREA DURING THE EVENING AND OVERNIGHT HOURS, WITH SOME OF THE STORMS POSSIBLY BECOMING SEVERE ONCE AGAIN. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER AND EMERGENCY MANAGER ACTIVATION MAY BE NEEDED TODAY AND TONIGHT. ROSE
In the hours before
Special weather statement, Jul 22, 10:32 AM CDT, 59 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 1032 AM CDT TUE JUL 22 2008 TNZ006-007-221645- MONTGOMERY-ROBERTSON- INCLUDING THE CITIES OF...CLARKSVILLE...SPRINGFIELD 1032 AM CDT TUE JUL 22 2008 THROUGH 1045AM...DUE TO THUNDERSTORMS....LOOK FOR HIGH WINDS OF UP TO 45 MPH TO MOVE ACROSS NORTHEASTERN MONTGOMERY COUNTY AND ALSO NORTHWESTERN ROBERTSON COUNTY. WINDS OF THIS SPEED COULD BLOW DOWN SMALL TREES AND TREE LIMBS. 21
Local storm report, Jul 22, 11:21 AM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1121 AM CDT TUE JUL 22 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1114 AM TSTM WND DMG ORLINDA 36.60N 86.67W
07/22/2008 ROBERTSON TN OTHER FEDERAL
TREE BLOWN DOWN IN FRONT OF MAYORS OFFICE
&&
21The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 22, 9:54 AM CDT | Severe Thunderstorm Warning | OHX | Montgomery | 36 min |
| Jul 22, 11:12 AM CDT | Severe Thunderstorm Warning | OHX | Robertson | 18 min |
| Jul 22, 12:57 PM CDT | Severe Thunderstorm Warning | OHX | Bedford, Cannon, Coffee, Rutherford | 48 min |
| Jul 22, 1:19 PM CDT | Severe Thunderstorm Warning | OHX | Bedford, Coffee | 26 min |
| Jul 22, 1:59 PM CDT | Severe Thunderstorm Warning | OHX | Putnam, White | 31 min |
| Jul 22, 2:27 PM CDT | Severe Thunderstorm Warning | OHX | White | 33 min |
| Jul 22, 2:40 PM CDT | Severe Thunderstorm Warning | OHX | Van Buren, Warren | 35 min |
| Jul 22, 2:52 PM CDT | Severe Thunderstorm Warning | OHX | Cumberland | 33 min |
| Jul 22, 3:03 PM CDT | Severe Thunderstorm Warning | OHX | Van Buren, White | 27 min |
| Jul 22, 5:09 PM CDT | Severe Thunderstorm Warning | OHX | Giles, Lawrence | 36 min |
| Jul 22, 5:38 PM CDT | Severe Thunderstorm Warning | OHX | Giles | 37 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.